Arkansas, 2020

Damaging Winds in Arkansas, April 12, 2020

April 12, 2020 · NWS JAN · 6 events in 2 counties and zones

An outbreak of severe weather occurred on Easter Sunday, 2020. This was a multifaceted event with a few different waves of activity, each of which brought their own unique hazardous weather to the residents of the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$45,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

An outbreak of severe weather occurred on Easter Sunday, 2020. This was a multifaceted event with a few different waves of activity, each of which brought their own unique hazardous weather to the residents of the region. This outbreak had a total of 20 tornadoes across the NWS Jackson service area. Of these, two tornadoes were long tracked and in excess of 60 miles. Additionally, the most intense tornado was historically significant as it was the widest tornado in Mississippi history at 2.25 miles and ranks as the third widest nationally. Unfortunately, fatalities occurred across the region, most of which came from the two long track tornadoes. Total fatalities were 14, which were across several counties and almost 100 people were injured. Of the 20 tornadoes, two were rated as EF4, one was an EF3, four were EF2, ten were EF1 and there were three EF0.

The first wave of severe storms moved out of northeast Louisiana as a line of thunderstorms or QLCS. The bowing segment of this line was efficient at producing tornadoes as it moved across northeast Louisiana parishes and through central sections of Mississippi before tracking across Alabama. This part of the QLCS produced 13 tornadoes across the service area with the strongest being three EF2s that occurred west of Pioneer LA, northwest of Yazoo City MS, and north of Macon MS.

The next wave was focused around two large supercell storms where each produced long track tornadoes, and were the phenomena that had the greatest impact across south and southeast Mississippi. The first storm produced two EF4 tornadoes, one of which was on the ground for 68 miles before dissipating. This tornado was up to two miles wide in several locations, with the maximum width at 2.25 miles making it the widest tornado in Mississippi history. On the heels of this supercell, another supercell developed and produced a long track EF3 tornado, which was on the ground for 84 miles.

The third and final wave was associated with the southeast surge of the cold front and driven by the strong lift and winds from the core of the upper level low. This wave was a bit unique as there were not as many thunderstorms associated with the line of strong and damaging winds. However, this line of activity produced widespread wind damage across southeast Arkansas, northeast Louisiana and all of the northern half of Mississippi, including the Mississippi Delta where winds of 70 to 90 mph occurred. While many structures sustained some sort of damage, widespread trees and power lines were blown down during the late evening and early morning hours with the final wave.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 12, 5:46 PM CST, 1 hour 44 minutes earlier.

Area forecast discussion, Apr 12, 5:46 PM CST, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
646 PM CDT Sun Apr 12 2020

...SEVERE WEATHER IS LIKELY TO CONTINUE INTO THIS EVENING ACROSS
OUR REGION...

.UPDATE...
Updated for 00Z aviation discussion

&&

.AVIATION...
00Z TAF discussion:
A mix of VFR/MVFR/IFR conditions continue to prevail at TAF sites
and this will continue through much of the period. A strong storm
system is moving across the area and widespread showers and
thunderstorms are occuring. The storms will end from west to east
later this evening into the overnight hours. Gusty south winds
will continue this evening, but a cold front will move through
overnight and this will swing the winds around to the northwest
with gusts to 30 mph./15/

&&

.DISCUSSION...
This afternoon through Monday...QLCS workings its way across the
northern portions of the area this afternoon, and there have been
a few confirmed tornadoes associated with it. Further south a
strong cap has inhibited the growth of any discrete cells, but as
the forcing continues to increase across the area, anticipate the
cap to weaken late this afternoon. Storms are strengthening just
south of our area and moving northeast. These storms will need to
be monitored closely as the environment is well conducive for
tornadoes, for areas mainly east of I-55. A PDS tornado watch is
in affect for most of the area for the potential of strong and
long track tornadoes, and this will continue through 8PM.

The severe threat will continue into this evening mainly for the
eastern portions of the area, until the cold front moves east later
this evening. The shower/storms will end from west to east later
this evening into the early overnight hours. The surface gradient
will strengthen behind the front across the delta this evening,
with gusts from 30-40mph out of the northwest. The winds will
diminish overnight. Strong high pressure ridging will build in
overnight with lows ranging from the mid 40s in the north, to
mid/upper 50s across the Pine Belt Region. A nice day is on tap
for Monday with highs ranging from the upper 50s in the delta to
mid 70s in the Pine Belt region. /15/

Tomorrow night through Saturday...

Behind the influence of today's storm system, the region transitions
to a relatively cooler and drier weather pattern.  The CONUS becomes
dominated by a broad trough, with weakly southwesterly flow in place
over much of the south.  Cooler temperatures moving in as
north/northeasterly winds filter in on the east side of high
pressure building in over the central US. Both high temperatures and
low temps will be about 10 degrees below seasonal normals through
midweek, with a mostly dry forecast. A weak shortwave rippling
through the flow aloft pushes some precip up into the southeastern
portions of the forecast area Tuesday night.  High pressure ridge
axis slips to the east by Thursday and winds pick up a southerly
component through the end of the week. Southerly winds moving warmer
temps up into the region and a slow warming trend wraps up the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       53  66  47  70 /  78   5   0   2
Meridian      57  71  47  71 /  95   3   0   2
Vicksburg     51  64  47  66 /  85   2   0   2
Hattiesburg   58  76  50  77 /  91   4   0   7
Natchez       51  66  47  69 /  69   2   0   4
Greenville    46  59  43  58 /  78   1   0   4
Greenwood     48  62  44  62 /  90   1   0   2

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 10 PM CDT this evening for MSZ018-019-
     025>066-072>074.

LA...Wind Advisory until 10 PM CDT this evening for LAZ007>009-015-
     016-023>026.

AR...Wind Advisory until 10 PM CDT this evening for ARZ074-075.

&&

15
Hazardous weather outlook, Apr 12, 3:19 PM CST, 4 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
419 PM CDT Sun Apr 12 2020

ARZ074-075-LAZ007>009-015-016-MSZ032-034>038-040>044-047>049-
132130-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Choctaw-Washington-Humphreys-Holmes-Attala-Winston-
Issaquena-Sharkey-Yazoo-Madison MS-Leake-Warren-Hinds-Rankin-
419 PM CDT Sun Apr 12 2020

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, and northwest
Mississippi.

.DAY ONE...Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...The rest of this afternoon through tonight

FLOODING
THREAT...Limited
TIMING...Through the remainder of this afternoon

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...The rest of this afternoon through tonight

The rest of this afternoon through tonight, severe thunderstorms
are likely and tornadoes are possible. Some thunderstorms may
produce damaging winds up to 70 mph and large hail up to golf
ball size.

(https://www.weather.gov/images/jan/graphicast/1.png)

Through the remainder of this afternoon, localized flash flooding
is possible, particularly in low lying and urban areas. Minor
river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

The rest of this afternoon through tonight, a few downed trees
and power lines are possible due to sustained winds ranging from
25 to 35 mph and potential for wind gusts over 40 mph. Travel
will also be difficult for those in high profile vehicles.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

MSZ019-025>031-033-132130-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Oktibbeha-
419 PM CDT Sun Apr 12 2020

This hazardous weather outlook is for portions of and north
central Mississippi.

.DAY ONE...Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...The rest of this afternoon through this evening

FLOODING
THREAT...Elevated
TIMING...Through the remainder of this afternoon

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...The rest of this afternoon through tonight

The rest of this afternoon through this evening, severe
thunderstorms are likely and tornadoes are possible. Some
thunderstorms may produce damaging winds up to 70 mph and large
hail up to golf ball size.

(https://www.weather.gov/images/jan/graphicast/1.png)

Through the remainder of this afternoon, areas of flash flooding
likely and some roads could be flooded or closed. Some structures
may be potentially threatened by high water. Minor river flooding
is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

The rest of this afternoon through tonight, a few downed trees
and power lines are possible due to sustained winds ranging from
25 to 35 mph and potential for wind gusts over 40 mph. Travel
will also be difficult for those in high profile vehicles.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through this evening.

MSZ018-132130-
Bolivar-
419 PM CDT Sun Apr 12 2020

This hazardous weather outlook is for portions of northwest
Mississippi.

.DAY ONE...Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...The rest of this afternoon through this evening

FLOODING
THREAT...Elevated
TIMING...Through the remainder of this afternoon

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...The rest of this afternoon through tonight

The rest of this afternoon through tonight, severe thunderstorms
and tornadoes are possible. Some thunderstorms could produce
damaging winds to 60 mph and hail at least to the size of
quarters.

(https://www.weather.gov/images/jan/graphicast/1.png)

Through the remainder of this afternoon, areas of flash flooding
likely and some roads could be flooded or closed. Some structures
may be potentially threatened by high water. Minor river flooding
is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

The rest of this afternoon through tonight, a few downed trees
and power lines are possible due to sustained winds ranging from
25 to 35 mph and potential for wind gusts over 40 mph. Travel
will also be difficult for those in high profile vehicles.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through this evening.

MSZ039-045-046-050>052-132130-
Noxubee-Neshoba-Kemper-Scott-Newton-Lauderdale-
419 PM CDT Sun Apr 12 2020

This hazardous weather outlook is for portions of central
Mississippi, and east central Mississippi.

.DAY ONE...Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Moderate
TIMING...The rest of this afternoon through this evening

FLOODING
THREAT...Limited
TIMING...Through the remainder of this afternoon

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...The rest of this afternoon through tonight

The rest of this afternoon through this evening, significant
severe thunderstorms and tornadoes are likely with strong
tornadoes possible. Some thunderstorms could also produce damaging
winds up to 70 mph and large hail up to at least golf ball size.

(https://www.weather.gov/images/jan/graphicast/1.png)

Through the remainder of this afternoon, localized flash flooding
is possible, particularly in low lying and urban areas. Minor
river flooding is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

The rest of this afternoon through tonight, a few downed trees
and power lines are possible due to sustained winds ranging from
25 to 35 mph and potential for wind gusts over 40 mph. Travel
will also be difficult for those in high profile vehicles.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through this evening.

LAZ023>025-MSZ053-054-059>062-072-132130-
Franklin LA-Catahoula-Tensas-Claiborne-Copiah-Jefferson-Adams-
Franklin MS-Lincoln-Marion-
419 PM CDT Sun Apr 12 2020

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, south central Mississippi, and
southwest Mississippi.

.DAY ONE...Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...The rest of this afternoon through this evening

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...The rest of this afternoon through tonight

The rest of this afternoon through tonight, severe thunderstorms
are likely and tornadoes are possible. Some thunderstorms may
produce damaging winds up to 70 mph and large hail up to golf
ball size.

(https://www.weather.gov/images/jan/graphicast/1.png)

The rest of this afternoon through tonight, a few downed trees
and power lines are possible due to sustained winds ranging from
25 to 35 mph and potential for wind gusts over 40 mph. Travel
will also be difficult for those in high profile vehicles.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through this evening.

MSZ055>058-063>066-073-074-132130-
Simpson-Smith-Jasper-Clarke-Lawrence-Jefferson Davis-Covington-
Jones-Lamar-Forrest-
419 PM CDT Sun Apr 12 2020

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, south central Mississippi,
and southeast Mississippi.

.DAY ONE...Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Moderate
TIMING...The rest of this afternoon through this evening

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...The rest of this afternoon through tonight

The rest of this afternoon through tonight, significant severe
thunderstorms and tornadoes are likely with strong tornadoes
possible. Some thunderstorms could also produce damaging winds up
to 70 mph and large hail up to at least golf ball size.

(https://www.weather.gov/images/jan/graphicast/1.png)

The rest of this afternoon through tonight, a few downed trees
and power lines are possible due to sustained winds ranging from
25 to 35 mph and potential for wind gusts over 40 mph. Travel
will also be difficult for those in high profile vehicles.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through this evening.

LAZ026-132130-
Concordia-
419 PM CDT Sun Apr 12 2020

This hazardous weather outlook is for portions of northeast
Louisiana.

.DAY ONE...Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...The rest of this afternoon through this evening

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...The rest of this afternoon through tonight

The rest of this afternoon through this evening, severe
thunderstorms and tornadoes are possible. Some thunderstorms could
produce damaging winds to 60 mph and hail at least to the size of
quarters.

(https://www.weather.gov/images/jan/graphicast/1.png)

The rest of this afternoon through tonight, a few downed trees
and power lines are possible due to sustained winds ranging from
25 to 35 mph and potential for wind gusts over 40 mph. Travel
will also be difficult for those in high profile vehicles.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through this evening.

15

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
 and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.

*NON-THUNDERSTORM WINDS*
Significant...Scattered downed trees and power lines are likely
 due to sustained winds over 35 mph and potential wind gusts
 greater than 50 mph.
Elevated...A few downed trees and power lines are possible due
 to sustained winds ranging from 25 to 35 mph and potential for
 wind gusts over 40 mph. Travel will also be difficult for those
 in high profile vehicles.
Limited...Weak trees and limbs may break and fall due to
 sustained winds up to 25 mph and wind gusts around 35 mph.
 High profile vehicles could also be affected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Local storm report, Apr 12, 6:36 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
736 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     TORNADO          2 NW SHADY GROVE        31.78N 89.18W
04/12/2020                   JONES              MS   PUBLIC

            MAJOR DAMAGE TREES, BLDGS., VEHICLES.

0449 PM     TORNADO          5 SW SOSO               31.70N 89.34W
04/12/2020                   JONES              MS   PUBLIC

            PARTIAL ROOF DAMAGE, MULT TREES SNAPPED.

0457 PM     TORNADO          1 SSE PRENTISS          31.58N 89.87W
04/12/2020                   JEFFERSON DAVIS    MS   PUBLIC

            TREES DOWN ON BUS.

0414 PM     TORNADO          1 ENE BASSFIELD         31.50N 89.72W
04/12/2020                   JEFFERSON DAVIS    MS   PUBLIC

            TREES AND STRUCTURES DAMAGES.

0510 PM     TORNADO          3 W VOSSBURG            31.94N 88.99W
04/12/2020                   JASPER             MS   PUBLIC

            MANY TREES DOWN ACROSS I-59.

&&
Local storm report, Apr 12, 6:37 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
737 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     TORNADO          1 W HEIDELBERG          31.89N 89.01W
04/12/2020                   JASPER             MS   BROADCAST MEDIA

            DAMAGE TO TREES JUST WEST OF HIEDLEBERG.

&&
Local storm report, Apr 12, 7:01 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
801 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     FLASH FLOOD      STARKVILLE              33.46N 88.81W
04/12/2020                   OKTIBBEHA          MS   EMERGENCY MNGR

            A FEW ROADS WERE FLOODED...REPORTED BY
            OKTIBBEHA EOC.

&&

EC
Local storm report, Apr 12, 7:06 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
806 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TORNADO          1 NNW OAK VALE          31.45N 89.97W
04/12/2020                   LAWRENCE           MS   BROADCAST MEDIA

            SEVERAL TREES DOWN AND DAMAGE TO SHED IN THE
            BACKYARD OF A HOME IN OAKVALE JUST OFF
            HIGHWAY 43.

&&
Local storm report, Apr 12, 7:11 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
811 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TORNADO          3 W ENTERPRISE          32.18N 88.86W
04/12/2020                   CLARKE             MS   BROADCAST MEDIA

            CAR FLIPPED OVER ON I-59 WEST OF ENTERPRISE.

&&

JNE
Local storm report, Apr 12, 7:17 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
817 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     TSTM WND DMG     4 S BROOKSVILLE         33.18N 88.57W
04/12/2020                   NOXUBEE            MS   PUBLIC

            REPORT FROM MPING: TREES UPROOTED OR
            SNAPPED; ROOF BLOWN OFF.

0239 PM     TSTM WND DMG     3 S KOSCIUSKO           33.01N 89.60W
04/12/2020                   ATTALA             MS   PUBLIC

            REPORT FROM MPING: TREES UPROOTED OR
            SNAPPED; ROOF BLOWN OFF.

&&

The radar

The Little Rock radar (KLZK), 173 km away, was scanning. The volume nearest the first event began at 01:27 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ashley

When
April 12, 7:30 PM CST
Where
Ashley County, 1.73 mi E of Milo
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
33.300, -91.950

Trees and power lines were blown down.

Thunderstorm Wind, Ashley

When
April 12, 7:35 PM CST
Where
Ashley County, 1.5 mi NNE of North Crossett
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
33.170, -91.940

Trees and power poles were blown down.

Thunderstorm Wind, Ashley

When
April 12, 7:46 PM CST
Where
Ashley County, 2.41 mi WNW of Mist
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
33.280, -91.740

Trees and power poles were damaged.

Thunderstorm Wind, Chicot

When
April 12, 8:00 PM CST
Where
Chicot County, 0.9 mi NW of Dermott
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
33.530, -91.440

Trees were damaged.

Thunderstorm Wind, Chicot

When
April 12, 8:15 PM CST
Where
Chicot County, Lake Vlg
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
33.330, -91.280

Trees and power lines were blown down.

Thunderstorm Wind, Chicot

When
April 12, 8:20 PM CST
Where
Chicot County, 0.86 mi SE of Eudora
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
Emergency Manager
Coordinates
33.111, -91.260

Power lines were damaged.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2020Every state in 2020This day in weather historyWarnings in Arkansas, April 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 880975, 880976, 880977, 880978, 880979, 880980.